skip to Main Content
What Can Go Wrong With Dermal Filler Injections-Injection Side Effects

What Can Go Wrong With Dermal Filler Injections-Injection Side Effects

Dermal Filler Injections – Side Effects

Dermal facial fillers are all the craze right now and social media outlets such as Instagram and Facebook show all glory of facial fillers and try to make this procedure seem foolproof. One thing to note however, not everything on social media is what it claims to be. Dr. Rajani discusses side effects and what can go wrong with fillers:

1. Redness, swelling, bruising, irritation: These are common side effects of dermal filler injections and can be minimized by following aftercare instructions given by your injector.

2. Exceptional results: Sometimes, patients love the results of their fillers and are wanting more too soon, or, wanting too much. Subtle and slow progression to achieve the best results is key. Sometimes, less it more.

3. Longevity: For some patients, they perceive that the filler does not seem to last in conjunction to how much they spend. They may also think that results did not last and it may have been contributed by the amount of product injected or dosing. Most times, they are just getting used to their new look. Patients have the aesthetic results they want to achieve in mind and it is important that this is conveyed to the provider. Congruency between patient and injector is important.

4. Unhappy results: An injector can do a phenomenal job at injections and produce great results. Unfortunately, some patients are just simply unhappy with their new look for several reasons; they just don’t like the result, they don’t like the product in their face, or they don’t like the reaction they receive from other people. Changing one’s look can affect patients emotionally.

Dr. Rajani explains other serious complications with dermal fillers:

1. Vascular occlusion: One of the most serious complications of dermal fillers is a vascular occlusion. Stopping or restricting blood flow to tissue is never good. When there is a lack of blood supply to the tissues such as during a stroke or heart attack, the same concept can happen during filler injections on the face where it may result in the loss of part of the tissue.

2. Delayed onset noduling: Delayed onset noduling can happen anytime after filler placement. This is typically seen anywhere between 1 month to 8 months after injections. The filler product reacts to the body that in the way that leads to swelling. Unfortunately, there is an unknown etiology for this phenomenon. Choosing a dissolvable filler such as Hyaluronic Acid (HA) based Restylane is a good avenue to help solve this type of problem.

3. Granulomas: Seen with longer term product. What happens during granuloma formation is the body attacks itself from the injected product, and the body naturally wants to get rid of the foreign substance. Granuloma formation typically occurs with longer term fillers like Sculptra and Bellafill.

4. Nodules: Filler products such as Sculptra and Bellafill which are PLLA and PMMA based can form nodules or bumps. This can also occur HA fillers. Nodule formation is different from granulomas, where with noduling there is no inflammatory reaction involved. Nodule formation is simply an area of accumulated product. Nodules are very easy to treat.

With dermal fillers, unexpected complications can arise. Following aftercare instructions is important to minimize these risks. Working with the best products as advised by your provider and working with your injector overtime can provide you with gradual, natural, and the most beautiful aesthetic results.

To learn more about our Dermal Filler Treatments – click here

Thank you for reading and be sure to subscribe to our YouTube channel for our weekly videos!

https://www.youtube.com/user/RajaniMDskincare

Back To Top